Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Purple red scars, spider veins, behind calves of the legs, caused due to hot wax. Solutions ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have large (4 in. diameter) red/purple scars with many spider veins on the back of both calf's of my legs caused by hot wax occuring over a year ago. Is there anything I can do?
Posted Fri, 13 Apr 2012 in Skin Hair and Nails
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand the scars and the veins are causing you cosmetic issues.

As you mentioned that it is more than a year now, there is remote possibility that they will disappear on their own. The coloured scars after a burn is composed of fibrous tissue that after a certain amount of time is deemed repaired by the body and remains so. And plastic reconstruction of the skin tissue is the option if you have that big size. I doubt if laser can help.

The spider veins (telangiectasia) would have options like injecting a sclerosing agent like ethanolamine etc to close them up from internally. Another option would be laser therapy. Many new lasers with the dermatologist can burn out the tissue and give you a normal skin appearance. Surgery too is a lesser used option.

I first refer my patients to a surgeon doing sclerotherapy, because of the ease and cost issues.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor